MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G44806
Medical Device Problem Codes Crack (1135); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that all three lumens of the catheter included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray were found to be occluded.It was also found that the hub of the middle lumen was cracked.The 83-year-old patient of unknown gender required the placement of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter in the left internal jugular vein for the administration of antibiotics, blood products, medications.Blood sampling, and central venous pressure (cvp) monitoring.When attempting to extract blood samples, all three lumens were found to be occluded, with the hub of the middle lumen cracked.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray d4 - rpn: c-utlmyj-701j-rsc-abrm-hc-fst-a-rd e3 - occupation: purchasing this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: b1, h1, h6 (annex f) additional information: b2, b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 25jun2024.The lumens were filled with heparinized saline prior to catheter introduction.All the lumens were able to be flushed prior to catheter placement.The unused lumens were kept closed and were previously flushed.The catheter was in place for four days.After it was observed that the central venous catheter (cvc) was leaking, it was replaced the same day (evening).Needleless connectors were placed on the hubs and were changed every three days.
 
Additional Manufacturer Narrative
It was reported that all three lumens of the catheter included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray were found to be occluded.It was also found that the hub of the middle lumen was cracked.The 83-year-old patient of unknown gender required the placement of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter in the left internal jugular vein for the administration of antibiotics, blood products, medications.Blood sampling, and central venous pressure (cvp) monitoring.When attempting to extract blood samples, all three lumens were found to be occluded, with the hub of the middle lumen cracked.The lumens were filled with heparinized saline prior to catheter introduction.All the lumens were able to be flushed prior to catheter placement.The unused lumens were kept closed and were previously flushed.The catheter was in place for four days.After it was observed that the central venous catheter (cvc) was leaking, it was replaced the same day (evening).Needleless connectors were placed on the hubs and were changed every three days.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.A search on the sub assembly and raw material recorded one similar non-conformance, in which three total devices were scrapped.It should be noted that there was one other complaint associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) c_t_ulmabrm_rev4 were reviewed for the information related to reported failure mode.Per the ifu: ¿suggested catheter maintenance¿ ¿ any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Heparin-locked lumens should be reestablished at least every 8 hours.¿ before using any lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.¿ the product ifu, ¿c_t_ctulmabrm_rev7,¿ [cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable] says: warnings: ¿ ¿ do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.¿ to safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.¿ do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.¿ precautions: ¿¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Notify attending physician immediately.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible the lumens were not maintained per the ifu.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.However, this cannot be confirmed without additional information and/or physical examination of the complaint device.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19459833
Report Number1820334-2024-00763
Device Sequence Number7870735
Product Code FOZ
UDI-Device Identifier00827002448063
UDI-Public(01)00827002448063(17)251010(10)NS15128248
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberG44806
Device Lot NumberNS15128248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/25/2024
10/04/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/16/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICU MEDICAL NEEDLELESS CONNECTORS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexUnknown